Indiana, 2015Hail and Damaging Winds in Indiana, September 18 to 19, 2015
September 18 to 19, 2015 · NWS IWX · 12 events in 4 counties and zones
Isolated strong to severe storms associated with an approaching low pressure system moved generally along and south of US-24 in Indiana. Wind damage occurred on more organized storms across White and Cass county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe storms associated with an approaching low pressure system moved generally along and south of US-24 in Indiana. Wind damage occurred on more organized storms across White and Cass county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 18, 6:52 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 18, 6:52 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT FRI SEP 18 2015
.SYNOPSIS...
ISSUED AT 735 PM EDT FRI SEP 18 2015
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS A LOW
PRESSURE SYSTEM MOVES INTO THE AREA. LOW TEMPERATURES WILL BE IN
THE 60S. FALL-LIKE WEATHER WILL RETURN FOR SATURDAY...WITH GUSTY
NORTHWEST WINDS AND COOLER TEMPERATURES. HIGHS WILL RANGE FROM 65
TO 74...COOLEST NEAR LAKE MICHIGAN. EXPECT RAIN SHOWERS IN THE
MORNING...THEN DECREASING CLOUDS BY MID AFTERNOON.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015
SFC FRONTAL WAVE OVER NE KS AS OF 18Z STILL ON TRACK TO DEEPEN
ENE TO SOUTHERN LAKE MI BY 06Z TONIGHT AND LAKE HURON BY 12Z
SATURDAY MORNING IN RESPONSE TO DYNAMIC SHORTWAVE TROUGH
APPROACHING THE WESTERN GREAT LAKES. BULK OF DEEPER
UVM/DEFORMATION WITH THIS FEATURE WILL MAINLY PASS NNW OF THE
LOCAL AREA...ALTHOUGH STILL EXPECT SEVERAL ROUNDS OF CONVECTION
(FOR AREAS MAINLY WEST OF INTERSTATE 69) TONIGHT IN ADVANCE OF A
TRAILING COLD FRONT GIVEN AMPLE PRE-FRONTAL MOISTURE/INSTABILITY.
NEAR TERM TRENDS INTO THE LATE AFTN/EARLY EVE WILL FOCUS ON
CONVECTION ACROSS CENTRAL IL. THIS ACTIVITY DEVELOPED ALONG A
LEFTOVER OUTFLOW BOUNDARY AND SHOULD SPREAD ENE WITH SECONDARY WARM
ADVECTION SURGE. LATEST RADAR/HRRR TRENDS FAVOR WESTERN-NORTHERN
PORTIONS OF THE IWX CWA FOR HIGHER POPS DURING THE 23-02Z PERIOD.
LOCALIZED HEAVY RAIN/LIGHTNING REMAIN THE PRIMARY THREATS GIVEN
LACKING DEEP LAYER SHEAR/FLOW AND MEAGER LAPSE RATES.
ADDITIONAL CONVECTIVE CLUSTERS THEN EXPECTED OVERNIGHT
INTO SATURDAY MORNING ALONG THE TRAILING COLD FRONT. HIGHER
CHANCES/QPF AGAIN FOCUSED ACROSS NW ZONES WITH MORE
PROGRESSIVE/WEAKENING NATURE TO FORCING LIMITING
AMOUNTS/POPS/COVERAGE EAST OF THE INTERSTATE 69 CORRIDOR BY LATER
TONIGHT-SATURDAY MORNING. OTHERWISE...TURNING COOLER AND BREEZY POST-
FRONTAL ON SATURDAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015
BROAD SFC RIDGING WILL EXPAND EWD OUT OF THE PLAINS
THIS WEEKEND BRINGING ABT DECIDEDLY COOLER/MORE NORMAL TEMPS AS
COMPARED TO LT AND HOLD THROUGH MON BFR BREAKING DOWN. LOW AMPLITUDE
TROUGH ASSOCD/W SW DISTURBANCE LIFTING ACRS THE LAKES SHRT TERM WILL
GIVE WAY TO ZONAL FLW FOR A TIME EARLY NXT WEEK FOLLOWED BY
SUBSTANTIAL UPR RIDGING MID-LT PD ALG W/A ERSTWHILE MODERATING TO
BACK ABV NORMAL TEMP TREND.
OTRWS PD XPCD TO REMAIN DRY THROUGH DY7 IN ABSENCE OF ANY RTN GOMEX
FLW AND PERSISTING ANTICYCLONIC RIDGING THROUGH THE OH VALLEY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 735 PM EDT FRI SEP 18 2015
A LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL LEAD TO SHOWERS
AND THUNDERSTORMS TONIGHT. OVERALL...KEPT CONDITIONS MVFR AT
WORST...THOUGH WOULD NOT BE SURPRISED TO SEE A QUICK DROP TO IFR
IN HEAVIER SHOWERS AND STORMS PER LATEST OBSERVATIONS. ATM...WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS ARE MOVING ACROSS THE NORTHWEST
AND WILL IMPACT KSBN FOR THE NEXT FEW HOURS. ELSEWHERE...SCATTERED
SHOWERS/ISOLATED STORMS HAVE DEVELOPED AND A FEW MAY IMPACT KFWA
THIS EVENING. THERE MAY BE A BRIEF BREAK IN PRECIPITATION LATE
TONIGHT BEFORE THE NEXT BATCH OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVE IN WITH THE COLD FRONT...AROUND 8Z FOR KSBN AND
13Z FOR KFWA. GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL BEHIND
THE FRONT...REACHING UP TO 25 KNOTS AT TIMES THROUGH TOMORROW
AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 4 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM 5 AM EDT SATURDAY THROUGH SATURDAY
EVENING FOR MIZ077.
OH...NONE.
LM...GALE WARNING FROM 5 AM TO 2 PM EDT SATURDAY FOR LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MCD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 18, 3:34 AM EST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT FRI SEP 18 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
434 AM EDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING INTO EARLY TONIGHT COULD PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...ESPECIALLY ALONG AND NORTHWEST OF A KNOX INDIANA TO
COLDWATER MICHIGAN LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...WITH LOCALLY GUSTY
WINDS AND HEAVY RAIN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH AND WIND GUSTS ABOVE 40 MPH.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-191030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING COULD PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE LIKELY SATURDAY INTO
SATURDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Sep 18, 5:54 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT FRI SEP 18 2015
INZ003-004-012-014-182330-
STARKE-MARSHALL-ST. JOSEPH-LA PORTE-
654 PM EDT FRI SEP 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARKE...
NORTHWESTERN MARSHALL...SOUTHERN LA PORTE AND SOUTHWESTERN ST. JOSEPH
COUNTIES...
AT 653 PM EDT /553 PM CDT/...A STRONG THUNDERSTORM WAS NEAR KINGSFORD
HEIGHTS...OR 8 MILES NORTH OF KNOX...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KNOX...WALKERTON...NORTH LIBERTY...KINGSFORD HEIGHTS...HAMLET...
KOONTZ LAKE...HANNA...THOMASTON...SOUTH CENTER...SALEM HEIGHTS...
BREMS...GROVERTOWN...DONALDSON...TYNER AND TRACY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4124 8679 4143 8686 4160 8642 4137 8639
TIME...MOT...LOC 2253Z 247DEG 30KT 4141 8667
NWS
Special weather statement, Sep 18, 6:30 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT FRI SEP 18 2015
INZ004-012-014-190000-
STARKE-MARSHALL-ST. JOSEPH-
730 PM EDT FRI SEP 18 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE...MARSHALL AND
SOUTHEASTERN ST. JOSEPH COUNTIES...
AT 729 PM EDT /629 PM CDT/...A STRONG THUNDERSTORM WAS OVER
PLYMOUTH...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BREMEN...KNOX...BOURBON...HAMLET...LAKEVILLE...KOONTZ
LAKE...OAK GROVE...LA PAZ...OBER...RUTLAND...INWOOD...LAKE OF THE
WOODS...BURR OAK...WINONA...LINKVILLE...GROVERTOWN...DONALDSON...
HIBBARD AND TYNER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4139 8663 4160 8606 4128 8606 4121 8658
TIME...MOT...LOC 2329Z 247DEG 30KT 4136 8633
NWS
Special weather statement, Sep 18, 7:08 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT FRI SEP 18 2015
INZ005-016-190045-
KOSCIUSKO-ELKHART-
808 PM EDT FRI SEP 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART AND NORTHERN
KOSCIUSKO COUNTIES...
AT 808 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WAKARUSA TO NEAR MILFORD...AND MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...NAPPANEE...SYRACUSE...DUNLAP...MIDDLEBURY...
WAKARUSA...MILFORD...NORTH WEBSTER...MILLERSBURG...NEW PARIS...
BENTON...LOCKE...LEESBURG...OAKWOOD PARK...FORAKER...WATERFORD
MILLS...DEWART LAKE...LAKE WAWASEE AND JAMES LAKE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 107 AND
108.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4132 8565 4129 8600 4162 8602 4176 8566
TIME...MOT...LOC 0008Z 266DEG 27KT 4157 8595 4137 8594
NWS
Special weather statement, Sep 18, 8:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT FRI SEP 18 2015
MIZ080-190130-
BRANCH-
915 PM EDT FRI SEP 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRANCH COUNTY...
AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 10
MILES WEST OF COLDWATER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNION CITY...GIRARD...SHERWOOD AND HODUNK.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 17 AND
21.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4190 8516 4199 8529 4201 8529 4207 8522
4207 8484
TIME...MOT...LOC 0115Z 225DEG 37KT 4199 8520
NWSSpecial weather statement, Sep 18, 9:06 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT FRI SEP 18 2015
MIZ081-190230-
HILLSDALE-
1006 PM EDT FRI SEP 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSDALE COUNTY...
AT 1005 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JONESVILLE TO NEAR PIONEER...AND MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HILLSDALE...HUDSON...JONESVILLE...LITCHFIELD...JEROME...SOMERSET...
CAMBRIA...PITTSFORD...MOSCOW...RANSOM...WALDRON...NORTH ADAMS...BEAR
LAKE...LAKE WILSON...OSSEO...SOMERSET CENTER...FRONTIER...BETZER...
SHADYSIDE AND PRATTVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4207 8436 4174 8436 4170 8462 4206 8478
4207 8477
TIME...MOT...LOC 0205Z 229DEG 35KT 4200 8473 4172 8461
NWSThunderstorm Wind, White
- When
- September 18, 9:25 PM EST to 9:26 PM EST
- Where
- White County, 0.69 mi S of White Co Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.710, -86.770
The AWOS at the White county airport recorded a 64 mph wind gust as a severe thunderstorm moved through.
Thunderstorm Wind, White
- When
- September 18, 9:25 PM EST to 9:27 PM EST
- Where
- White County, 0.52 mi W of Monticello
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.760
Emergency management officials reported numerous trees and power lines down across Monticello and surrounding areas.
Thunderstorm Wind, White
- When
- September 18, 9:25 PM EST to 9:26 PM EST
- Where
- White County, 0.52 mi E of Guernsey
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.800, -86.790
Emergency management officials reported numerous trees and power lines down in the Indiana Beach area along North County Road 400 East to Shafer Drive.
Thunderstorm Wind, White
- When
- September 18, 9:30 PM EST to 9:31 PM EST
- Where
- White County, 1.25 mi WSW of Idaville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.650
Emergency management officials reported the roof blown off a hog barn.
Thunderstorm Wind, Cass
- When
- September 18, 9:50 PM EST to 9:51 PM EST
- Where
- Cass County, 0.52 mi W of Logansport
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.750, -86.360
Emergency management officials reported numerous down trees and tree limbs form Logansport east.
Thunderstorm Wind, Cass
- When
- September 18, 9:58 PM EST to 9:59 PM EST
- Where
- Cass County, 0.52 mi W of Logansport
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.750, -86.360
Local officials reported several tree limbs down in the city of Logansport.
Thunderstorm Wind, Cass
- When
- September 18, 10:00 PM EST to 10:01 PM EST
- Where
- Cass County, 1.73 mi NE of Anoka
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -86.260
Emergency management officials reported a car ran over a six foot long, four inch diameter tree limb in the road. The driver suffered minor injuries.
Hail, Cass
- When
- September 18, 10:00 PM EST to 10:01 PM EST
- Where
- Cass County, 1.48 mi SSE of Adamsboro
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.260
Thunderstorm Wind, Cass
- When
- September 18, 10:05 PM EST to 10:06 PM EST
- Where
- Cass County, 0.87 mi NE of Lewisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.210
Emergency management officials reported a tree of unknown size down.
Thunderstorm Wind, Cass
- When
- September 18, 10:05 PM EST to 10:06 PM EST
- Where
- Cass County, 0.87 mi SW of New Waverly
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.190
Emergency management officials reported widespread tree damage in the New Waverly area. Some metal roofing was peeled off a barn.
Thunderstorm Wind, Miami
- When
- September 18, 10:15 PM EST to 10:16 PM EST
- Where
- Miami County, 1.38 mi N of Junction
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.030
Emergency management officials reported a large tree fell onto three phase power lines, breaking at least one power pole and causing scattered power outages.
Thunderstorm Wind, La Porte
- When
- September 19, 12:55 AM CST to 12:56 AM CST
- Where
- La Porte County, 0.86 mi SW of Belfast
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.620, -86.740
The public reported a large tree was blown down near Pine Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, September 18, 2015$5.0 million · 2.75 in hail · 21 events
- Tornado and Flash Flooding in Illinois, September 18, 2015$130,000 · EF1 · 10 events
- Tornado in Kansas, September 18, 20151 injured · EF1 · 1 event
- Tornadoes in Missouri, September 18, 2015EF1 · 2 events
- Hail in Nebraska, September 18, 20151.75 in hail · 8 events
- Hail and Damaging Winds in Kansas, September 18, 20151 in hail · 7 events
- Hail and Damaging Winds in Indiana, September 18, 201570 kt wind · 4 events
- Flash Flood and Flood in Illinois, September 18 to 19, 20151 in hail · 4 events
- Frost and Freeze in California, September 18, 20152 events
- Damaging Winds in New Mexico, September 18, 201556 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 18, 20152 events
- Frost and Freeze in Oregon, September 18, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594880, 595101, 595103, 595106, 594875, 600769, 594876, 600764, 594878, 595108, 595109, 600770.